Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

tacchycardia and anti depressants *HELP!*

can some one please help!
i just had an ablation for atrial flutter...seems to be fixed so far,im still having some sinus tacchycardia though...light house work causes bpm to be 115-130.
my husband of 4 years left me and my son 2 days after the ablation.talk about stress!!!im six weeks out of the ablation,bp is good and i need to be puton some type of anti depressant/anti anxiety medication,SSRI type of drug...maybe?
my ep doc wont prescribe it or even tell me what he thinks works best for heart patients-
i have heard these drugs or at least some of them are bad for the heart...and my pcp is just a np-so i kinda dont trust him to make a call like that...
anyone else with heart rhythm issues on a antidepressant recommended to them by their ep or cardiologist???
which one?i heard zoloft was ok?true?
im having a rough one!
6 Responses
Avatar universal
Sorry I can't help as I don't know what meds might be best for you in this situation, but I just wanted to say I'm sorry to hear you are having such a rough time in life at the moment. I hope things improve for you and your son and that you are able to get the help you need!!!
612551 tn?1450025775
COMMUNITY LEADER
I can't help much either, but will say that a resting HR of 115-130 should not do any damage, but should be brought down.  A simple beta blocker may be able to accomplish that.  Short version of my story, I had a resting HR of 135 following heart surgery to repair my mitral valve.  My cardiologist called it Atrial Flutter, which converted to Atrial Fibrillation (not an improvement).  To the point, with Metoprolol my resting HR is always below 100 and when really at rest goes into the 70s.

I have no experience on BB taken with anxiety meds, but can say I don't recall ever reading of a problem.  Seems this should be an easy one for your doctor... shows how much I know.

The most important thing, I think, is for you to believe you will manage and your home life will settle down reduce you anxiety.
967168 tn?1477588089
I'm so sorry to hear you're having to go recovery alone and with so much added stress.  I had my ablation about 6 weeks ago also, but luckily I have my husband & family support.

I had some complications during my ablation and my heart stopped and I had to have more testing done and a cardiac cath, then a pacemaker/ICD implanted a few days later, so I am still recovering slowly.

Stress & nerves after surgery is not an easy thing to deal with and I developed PTSD symtpoms which I am going to see my pcp for on Friday.  I can let you know what he puts me on, but you should see a GP/PCP or your cardiologist for yours. Mine will be a bit different because I have nervous system issues also and on various types of medication for my icd & CNS.

Please feel free to PM me if you need to talk and take care of yourself.
995271 tn?1463927859
I don't think EPs or Cardiologists have much experience in treating depression or anxiety.  I would personally rely more on my own Internet research then I would on these specialist for this type of issue.

You might want to search out a doctor that specializes in this, treating cardiac and situational depression maybe?

There are so many anti-ds, check into them.  They all have very specific profiles, side effects, and withdrawal issues.    Their tolerance from individual to individual varies greatly.  Often getting on one requires trial and error.

I have an anxious personality, so I couldn't tolerate SSRIs like zoloft or paxil. For instance, these gave me severe insomnia.   I ended up on an SNRI.  This was many years ago.  The one that worked OK for me was serzone but that was pulled from the market due to liver damage.    It relaxed me and helped with anxiety issues.  I had heard about the liver issues before it was pulled from the market so I started to wean off it myself.  I was only on it 6 months so it wasn't too bad, then I started to see a counselor and started cognitive behavior therapy.  I think this was my best bet because the CBT gave me life long tools as I've had quite a few life crisis issues to work through.  As you can tell I'm not particularly a big fan of anti-ds because I think you trade one set of problems for another, but I must admit that for some folks it's a necessary bridge and for others it is the solution.  Everyone is different so it's a journey.
Avatar universal
My cario suggested that I go on a anti depressant but to talk to my gp doc about it. She said it was safe. Although I still havent taken any. If your heart rate is still too fast maybe you should try a beta blocker they also help with anxiety as well. I know they prescribe them to people with stage fright as well. good luck and sorry to hear of your other troubles as well. good luck
793815 tn?1285495056
I had ablation for afib and tachy-brady/sick sinus syndrome March 10. I had severe depression and anxiety because I was still having tachy epsiodes where my heart raced up to 225+ bpm. I wear a full face mask CPAP at night for my terrible sleep apnea. I am high strung and anxious all of the time. For arrhythmia patients a very small dose of xanax works really well for me at bedtime. half of a mg. My ep stated that it would not interfere with all of my other med, anti arrythmic meds and coumadin hypertension meds. It surprises me that your ep is not of the same belief.
Find a good gp and don't bother with the np. I really dislike my cardiologist's np and he does not understand these matters anyway. Usually the ep deals with folks like us on a daily basis and understands the worry and anxiety that goes with run away heart rhythm without any notice. I find that I am constantly thinking about what I am are feeling physically and if my heart is going to palpate or stop or what!! I think if it were me I would try to find a caring gp and explain what you are going through. My thoughts are with you. I hope you get some relief soon and some peace to your soul. What we are going though is a scarey thing. People who haven't been in our shoes just do not understand.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.